Alert archive / Maryland / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 421, NWS Baltimore/Washington

September 11, 2011Anne Arundel County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 11, 2011, 3:30 PM EDT for Anne Arundel County, Maryland. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 3:30 PM EDT (19:30 UTC)
Expired
Sep 11, 2011, 4:15 PM EDT
In force
45 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Anne Arundel County, MD

The radar

The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS51 KLWX 111930
SVRLWX
MDC003-112015-
/O.NEW.KLWX.SV.W.0421.110911T1930Z-110911T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...

* UNTIL 415 PM EDT

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FERNDALE...OR NEAR
  BWI AIRPORT...AND MOVING EAST AT 15 MPH. HAIL IS ALSO POSSIBLE WITH 
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEVERNA PARK...
  GREEN HAVEN...
  PASADENA...
  RIVERIA BEACH...
  FORT SMALLWOOD STATE PARK...
  LAKE SHORE...
  SILLERY BAY...
  BODKIN POINT...
  PINEHURST...
  GIBSON ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3899 7642 3913 7668 3921 7664 3919 7652
      3917 7649 3918 7647 3916 7646 3914 7642
      3911 7643 3908 7641 3905 7642 3901 7638
TIME...MOT...LOC 1929Z 276DEG 13KT 3916 7660

$$
STRONG
1 follow-up statement
144 
WWUS51 KLWX 112010
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
410 PM EDT SUN SEP 11 2011

MDC003-112020-
/O.EXP.KLWX.SV.W.0421.000000T0000Z-110911T2015Z/
ANNE ARUNDEL MD-
410 PM EDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM EDT FOR ANNE
ARUNDEL COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3899 7642 3913 7668 3921 7664 3919 7652
      3917 7649 3918 7647 3916 7646 3914 7642
      3911 7643 3908 7641 3905 7642 3901 7638
TIME...MOT...LOC 2010Z 276DEG 13KT 3914 7641

$$
STRONG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:58 PM EDT, 32 minutes earlier.

Area forecast discussion, Sep 11, 2:58 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT SUN SEP 11 2011

.SYNOPSIS...
WEAK SURFACE LOW PRESSURE WILL REMAIN NEARLY STATIONARY IN THE
REGION THROUGH TUESDAY. A COLD FRONT WILL CROSS THE REGION
WEDNESDAY EVENING BEFORE CANADIAN HIGH PRESSURE BUILDS LATE IN
THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
CONDITIONS CHANGING QUICKLY ACROSS THE MID-ATLC REGION...WITH A
NUMBER OF SHOWERS AND SHORT-LIVED THUNDERSTORMS. THE NRN VA BLUE
RIDGE HAS BEEN ONE MAIN FOCUS OF INITIATION AS NEAR-TERM GUIDANCE
HAS BEEN PREDICTING. A NUMBER OF OTHER CELLS HAVE BEEN DEVELOPING
ACROSS THE REGION...WITH SOME TRAINING EVIDENT. THIS WILL BE A
CONCERN OVER THE COURSE OF THE AFTN/EVE HRS...EVEN WITH WEAKER
RADAR RETURNS...GIVEN THE LOW FLASH FLOOD GUIDANCE THAT EXISTS
OVER PORTIONS OF THE AREA. ENOUGH INSTABILITY EXISTS FOR A FEW
SVR STORMS WITH DAMAGING WIND AND HAIL.

THE APPROACH OF A COMPACT UPPER VORT MAX WILL AID IN FORCING SOME
STRONGER CELLS AS WE HEAD INTO THE LATE AFTN/EVE HRS. RECENT HI-
RES NAM RUNS HAVE TARGETED NRN AND NERN MD FOR THE STRONGEST
ACTIVITY...SO LIKELY POPS COVER THIS REGION AND SURROUNDING AREAS
OF NRN VA. OUTSIDE OF THE METRO AREAS...EXPECTING SCATTERED TO
ISOLATED CONVECTION OVER THE NEXT SEVERAL HRS. BESIDES A HANDFUL
OF STRONG/SVR STORMS...ISOLATED/LOCALIZED FLASH FLOODING THE MAIN
WX CONCERNS WITH THIS ACTIVITY FOR THE REST OF TODAY.

TEMPS HAVE ABOUT HIT THEIR PEAK...CLIMBING JUST INTO THE L80S AS
SKIES FILL IN WITH CUMULUS. SFC DEWPOINTS WILL BE MAINTAINED IN
THE L-M60S...LESSER VALUES WEST OF THE BLUE RIDGE. OVERNIGHT LOWS
OUT WEST WILL DROP INTO THE 50S BECAUSE OF THIS...WHILE THE ERN
HALF OF THE CWA WILL SEE TEMPS GRADUALLY DECREASE TOWARD THE
L-M60S OVERNIGHT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
SHRTWV TROF RESPONSIBLE FOR AFTN TSTMS ON MON WILL VACATE QUICKLY
MON NGT. PD FROM MON NGT THRU TUE NGT SHUD RMN DRY AS FCST AREA
WILL BE LOCATED BTWN UPR WAVES WITH NO APPRECIABLE SFC BNDRYS TO
FOCUS CNVCTV DVLPMT. A TERRAIN-INDUCED TSTM CANNOT BE RULED OUT...
BUT CVRG OF ANY SUCH TSTMS WILL BE MINIMAL. MAXIMA WILL BE IN LOW-
MID 80S...MINIMA IN UPR 50S-MID 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
CDFNT ASSOCIATED WITH MON-TUE SHRTWV TROF WILL STALL IN SWRN PA AS
ITS UPPER SUPPORT WANES. STG UPR LOPRES WILL DIG SEWD INTO GRTLKS
RGN BY WED MRNG AND WILL PROVIDE NEXT OPPORTUNITY FOR PCPN AS
STALLED CDFNT BCMS ASSOCIATED WITH THIS NEW SYSTEM.

PRE-FRONTAL SFC TROF WILL MOVE INTO FCST AREA WED AFTN AND COULD
PROVIDE SUFFICIENT CNVGNC FOR ISOLD TO SCT CNVCTN. CDFNT WILL
OVERTAKE SFC TROF BY WED EVE AND WILL CROSS THRU RGN WHEN
STABILITY WILL BE ON THE INCR. THUS...ONLY LOW POPS MAINTAINED WED
NGT.

EXPANSIVE HIPRES WILL BUILD IN THE WAKE OF THE BNDRY AND WILL
CONTROL MID-ATLC WX FOR RMNDR OF THE WKEND. A COOLER AND DRIER AMS
WILL SUPPLANT THE WARM AND MOIST AMS OF EARLIER IN THE WK...WITH
AUTUMN-LIKE MAXIMA IN THE 60S AND LOWS IN THE 40S COMMON.

FRONTAL BNDRY WILL STALL TO THE S OF FCST AREA. WARM AIR ADVCTN
ALONG AND N OF STALLED BNDRY MAY SUPPORT LGT RAIN ACRS FAR SRN
ZONES LATE IN THE WK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW STRATUS HAS FINALLY DISSIPATED OVER NERN MD /KBWI-KMTN/ JUST
IN TIME FOR A NUMBER OF SHOWERS AND TSTMS TO BEGIN DEVELOPING OFF
TO THE WEST...MOVING ENE. ISOLATED CONVECTION WILL BE THE MAIN
CONCERN OVER THE NEXT SEVERAL HRS...BEGINNING AS A HANDFUL OF
CELLS AND POSSIBLY BECOMING MORE ORGANIZED TOWARD THE EVE HRS.
EACH OF THE AREA AIRPORTS MAY SEE A BRIEF PERIOD WHERE THEY ARE
AFFECTED DIRECTLY OR NEARBY FROM TSTM ACTIVITY...SO TEMPO GROUPS
ARE IN THE CURRENT TAF CYCLE.

THIS ACTIVITY SHOULD DISSIPATE WITHIN A COUPLE OF HRS AFTER SUNSET
AS IT MOVES TOWARD THE CHESAPEAKE BAY AND AREAS TO THE EAST. SKIES
WILL GRADUALLY CLEAR OUT...AND AREAS OF FOG ARE EXPECTED TO
DEVELOP...ESPECIALLY WHERE RAIN FELL EARLIER.

MORE MID CLOUDS WILL BEGIN TO STREAM IN FROM THE WEST ON MON
AFTN...WITH ONLY ISOLATED SHOWERS EXPECTED ACROSS THE REGION.

GENLY LGT SWLY WINDS XPCD AT ALL TERMINALS MON NGT-WED NGT. TSTMS
PSBL WED AFTN ALONG PRE-FRONTAL TROF...BUT CVRG LKLY TO BE SCT IN
NATURE. CDFNT CROSSES ALL TERMINALS WED NGT...WITH NLY FLOW AND
SFC HIPRES ARRIVING IN ITS WAKE.

&&

.MARINE...
LIGHT WINDS OVER THE WATERS...MAINLY FROM A WEAK ELY DIRECTION
AFTER A CLOUDY MORNING. SCATTERED CUMULUS DEVELOPING ACROSS THE
MARINE ZONES WITH A FEW SHOWERS AND STORMS NEARING THE NRN BAY.
MORE ACTIVITY WILL DEVELOP LATE THIS AFTN/EVE WITH SMW AND MWS-
THRESHOLD WIND GUSTS POSSIBLE.

GENLY LGT SWLY WINDS XPCD ON WATERS MON NGT-WED NGT. CDFNT CROSSES
THE WATERS LATE WED NGT. NLY FLOW IN ITS WAKE MAY CHANNEL IN MD
CHSPK BAY. IN ADDITION...COLD AIR ADVCTN ATOP RELATIVELY WARM
WATERS WILL LEAD TO MIXING OF BNDRY LYR AND INCRGLY GUSTY WINDS.
SMALL CRAFT ADZY MAY BE NEEDED THU AFTN THRU MUCH OF THE WKEND.

&&

.HYDROLOGY...
MDT FLOODING CONTINUES ALONG THE SUSQUEHANNA RVR IN HARFORD COUNTY
EARLY THIS MORNING. WATER LVLS WILL CONT TO DECR...FALLING BLW FLOOD
STAGE ON MON.

TSTMS XPCD TO INCR IN CVRG THIS AFTN AND EVE...LKLY IMPACTING
AREAS THAT HAVE ACQUIRED SGFNT RAINFALL DURG THE LAST WK. FLASH
FLOOD WATCH HAS BEEN CONTD THRU LATE TNGT AS A RESULT OF FCSTD
TSTMS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ052>055-
     057.
WV...NONE.
MARINE...NONE.

&&

GMS/KRAMAR
Hazardous weather outlook, Sep 11, 2:33 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN SEP 11 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
233 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

THUNDERSTORMS ALSO COULD PRODUCE HEAVY RAINFALL...WHICH MAY LEAD
TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
OUTLOOK AREA FROM 12 PM TO MIDNIGHT.

MINOR TO MODERATE RIVER FLOODING IS EXPECTED ALONG THE
SUSQUEHANNA RIVER IN HARFORD COUNTY MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH MONDAY ALONG
THE SUSQUEHANNA RIVER IN HARFORD COUNTY MARYLAND.

A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY THROUGH SATURDAY
FOR PORTIONS OF THE WATERS IN THE WAKE OF A COLD FRONT PASSAGE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-121000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
233 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. A FEW STORMS COULD
BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS.

THUNDERSTORMS ALSO COULD PRODUCE HEAVY RAINFALL...WHICH MAY LEAD
TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 12 PM TO
MIDNIGHT EAST OF A LINE FROM FREDERICKSBURG VIRGINIA TO FREDERICK
MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

KRAMAR

In the hours before

Special weather statement, Sep 11, 2:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT SUN SEP 11 2011

VAZ042-111900-
LOUDOUN VA-
244 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM TO AFFECT LOUDOUN COUNTY...

AT 244 PM EDT...DOPPLER RADAR INDICATED A STRONG WIND GUST WITH A
THUNDERSTORM 5 MILES WEST OF ARCOLA...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE ARCOLA....ALDIE...AND SOUTH RIDING.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3897 7751 3891 7751 3892 7761 3896 7764
TIME...MOT...LOC 1844Z 268DEG 15KT 3894 7761

STRONG
Special weather statement, Sep 11, 2:53 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT SUN SEP 11 2011

MDZ010-011-014-111930-
HOWARD MD-ANNE ARUNDEL MD-SOUTHERN BALTIMORE MD-
253 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM TO AFFECT EASTERN HOWARD...NORTHERN ANNE ARUNDEL
AND SOUTHERN BALTIMORE COUNTIES...

AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF ELKRIDGE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BWI AIRPORT...PUMPHREY AND FERNDALE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3924 7665 3916 7662 3913 7683 3921 7687
TIME...MOT...LOC 1853Z 262DEG 11KT 3919 7676

STRONG
Local storm report, Sep 11, 3:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             1 N BWI AIRPORT         39.18N  76.67W
09/11/2011  M1.00 INCH       ANNE ARUNDEL       MD   NWS EMPLOYEE

&&

EVENT NUMBER LWX1101893

CJL
Local storm report, Sep 11, 3:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             1 N BALT-WASH INTL ARPT 39.18N  76.67W
09/11/2011  M1.00 INCH       ANNE ARUNDEL       MD   ASOS

&&

EVENT NUMBER LWX1101894

LISTEMAA
Special weather statement, Sep 11, 3:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT SUN SEP 11 2011

MDZ009-VAZ042-053-111945-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
324 PM EDT SUN SEP 11 2011

...HEAVY RAIN STORM TO AFFECT MONTGOMERY...EASTERN LOUDOUN AND
NORTHERN FAIRFAX COUNTIES...

AT 322 PM EDT...DOPPLER RADAR INDICATED A HEAVY RAIN STORM OVER
HERNDON...MOVING EAST AT 20 MPH.

LOCATIONS TO BE IMPACTED INCLUDE LOWES ISLAND...GREAT FALLS...
POTOMAC...NORTH POTOMAC AND ROCKVILLE.

ALL OF THESE AREAS SHOULD EXPECT HEAVY RAIN FOR ABOUT 15 TO 30 MINUTES
WITH THIS STORM. EXPECT A QUARTER TO A HALF INCH OF RAIN WITH THE STORM.
THIS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3915 7714 3900 7709 3891 7745 3904 7747
TIME...MOT...LOC 1922Z 251DEG 18KT 3900 7737

STRONG
Local storm report, Sep 11, 3:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             LINTHICUM HEIGHTS       39.20N  76.66W
09/11/2011  E0.75 INCH       ANNE ARUNDEL       MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101895

CJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:03 PM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more13 hr
Sep 11, 4:13 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more20 hr
Sep 11, 2:48 PM EDTFlash Flood WarningLWXHoward59 min
Sep 11, 2:53 PM EDTSpecial Weather StatementLWXHoward37 min
Sep 11, 3:08 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard22 min
Sep 11, 3:24 PM EDTSpecial Weather StatementLWXMontgomery21 min
Sep 11, 4:08 PM EDTSpecial Weather StatementLWXMontgomery37 min
Sep 11, 4:36 PM EDTSpecial Weather StatementLWXCity of Baltimore24 min
Sep 11, 4:43 PM EDTSpecial Weather StatementLWXHoward47 min
Sep 11, 5:02 PM EDTFlash Flood WarningLWXHoward44 min
Sep 11, 5:18 PM EDTSpecial Weather StatementLWXCarroll27 min
Sep 11, 5:27 PM EDTSpecial Weather StatementLWXAnne Arundel33 min
Sep 11, 6:56 PM EDTSpecial Weather StatementLWXWashington34 min
Sep 11, 7:41 PM EDTSpecial Weather StatementLWXWashington49 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.